• entries
  • comments
  • views

Here Goes Nothing


I took my first pill of Accutane this morning with breakfast! Eeek! I'm nervous. I took 1 40mg pill with a protein bar, yogurt, and huge glass of water because the protein bar has some fat in it, which helps your body absorb the Accutane. My derm prescribed me to take 1 40mg pill once a day (with breakfast) for the first month. Then, after the first month, I will be back at school and my derm there will continue the treatment.

I am really, really scared for the initial breakout, honestly. I hope it's not bad. I am so sick of acne, that I'm not sure I can handle a terrible initial breakout right before I go back to school. But, I just need to keep telling myself that it will all be worth it in the end. If I get a bad zit or cyst I am going to call my derm and ask if there is anything I can get to help heal them while on Accutane.

I'm going to buy products to use while on Accutane later tonight. I plan to get these items to begin with:

Aquaphor Tub cream

Aquaphor lip balm

Vaseline tub

Saline nasal spray for nosebleeds

Refresh—moisturizing eye drops

desert essence Jajoba hair oil

Leave in conditioner or conditioning hair mask

Itchy scalp & dandruff shampoo

If you have advice, please share it! smile.png

  Report Entry

1 Comment

I was on accutane several years ago and my biggest friend was vegetable glycerin. I added a few drops to my moisterizer in the morning and slathered my face with it at night and didn't have any dryness, redness or flakiness the entire time. I was only on it for 60 days and ended up having to stop do to extreme bone/joint pain. On day 60 exactly, I literally couldn't get out of bed. I had to call my Dad to come and get me and he had to carry me to the car and drive me to the ER. Scary stuff. I know one of the side effects of Accutane is bone and joint pain, so I would be super mindful of that. A little is normal, but if it starts to really hurt (like bring tears to your eyes) to go from standing to sitting or vice verse, consult your primary care. I let mine go on for over two weeks and it just got worse and worse. I ended up having bone and joint pain for several months after I stopped taking Accutane and still have occasional issues with my left hip. My best friend on the other hand has a great experience. No issues, she cleared up within 3 months and has been clear for 3 years. You just never know with Accutane. Good luck!

Share this comment

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now